Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

May 31, 2016Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at May 31, 2016, 4:29 PM CDT for Eau Claire County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 4:29 PM CDT (21:29 UTC)
Expired
May 31, 2016, 5:00 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS83 KMPX 312129
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT TUE MAY 31 2016

WIZ028-312200-
EAU CLAIRE-
429 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY
THROUGH 500 PM CDT...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRCHILD...OR
19 MILES WEST OF NEILLSVILLE...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRCHILD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4460 9108 4486 9103 4485 9092 4470 9092
      4460 9093
TIME...MOT...LOC 2128Z 181DEG 33KT 4465 9097 

$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 31, 3:49 PM CDT, 40 minutes earlier.

Area forecast discussion, May 31, 3:49 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
349 PM CDT TUE MAY 31 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 347 PM CDT Tue May 31 2016

Cold front at 3pm extended from Des Moines up to Rochester to around
Turtle Lake, where there is a triple point with an occluded front
that extends back to the northwest corner of MN and eventually to a
1002 mb surface low near Rugby, ND. There is about 1000 j/kg of
sbCAPE in the warm sector, with a line of thunderstorms now along
the front from central IA into western WI. Beside CAPE being
marginal, bulk shear ranges from 20-30 kts, so not seeing a big
severe threat with these storms. Biggest severe threat will come
with gusty winds, though that threat is largely east of the MPX CWA
where over 8 deg C/KM low level lapse rates are currently being
analyzed over the southeast tip of MN. What we have seen is some
pretty efficient rainfall production with these cells as storm
motion has been slow, with the bulk shear vectors lined up
parallel to the front, favorable for more of a heavy rain threat.

This front has been moving east at a pretty good clip during the day
and there is good agreement in the CAMs with this activity largely
being east of the MPX cwa by 00z, so sped up the departure of PoPs
quite a bit tonight. Otherwise, behind the front, we are seeing
dewpoints drop into the 40s across western MN, so we will cool down
nicely tonight, with lows in the lower 50s looking like a safe bet
out in western MN.

Wednesday, the surface low will continue to fill as it moves along
the international border. Made a couple of changes to the forecast
for tomorrow as well. First cu rule supports the development of a
broken to overcast cu field, so boosted sky cover through the
afternoon. With more clouds, also backed off on highs a couple of
degrees. Finally, reduced PoPs as well and limited how far south
a mention comes. The cold pool at h5 will be heading for NW Ontario,
with the associated steep mid-level lapse rates heading to northern
MN. In addition, forecast soundings are showing an inversion between
750 and 700 mb at all of the MPX bufkit locations that looks to keep
a lid on how deep our convection can get and really limit our shower
potential. Only reason we left PoPs where we did is for the strong
spoke of PV the NAM/GFS show moving across central MN during the
afternoon. Other than that, it's hard to find much support for
seeing any precip in the MPX CWA Wednesday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 347 PM CDT Tue May 31 2016

Cooler weather is expected in the extended period of the
forecast. The best chance for thunderstorms is Friday, with
lingering showers through the weekend.

Cool and cloudy conditions will be in place Wednesday evening with
brisk westerly winds making it feel more like early April than early
June. High pressure will slowly build in on Thursday with western MN
seeing more sun, while western WI hangs on to clouds for most of the
day.

Friday will be the most active weather day across the region as an
upper level low embedded in the northwest flow will bring a
favorable shear profile across the Upper Midwest in term of both
directional and speed shear. The lingering uncertainty is whether or
not there will be enough instability for deep updrafts and organized
convection. At this point the threat for severe weather hinges on
that variable. Forecast sounds show deep saturation, and no elevated
mixed layer across the northern part of the forecast area, but
soundings across southwest Minnesota are less cloudy, and generate
2000 to 2500 j/kg of CAPE by late Friday evening. This wave is
deepening with time, and despite the northwest orientation is taking
on a negative tilt. The combination of these factors should produce
severe storms across the Midwest. When it get to June, often times
the thermodynamic environment will over-achieve if the dynamic
environment is in place, so will continue to watch

Looking ahead, the upper level wave driving Fridays storms will slow
down as it becomes more amplified, and as a result should lead to
lingering chances for showers and thunderstorms Saturday into
Sunday. Early next week an upper level ridge will build out west
with warming temperatures by Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 115 PM CDT Tue May 31 2016

At 1730z, the cold front extended from about Waseca to St. Paul,
with thunderstorms rapidly developing along it from central IA
into wrn WI. The field that looks to have the best shot at
getting a TSRA is EAU, and here, with the HopWRF and HRRR showing
a line of storms working through EAU around 22z, felt confident
enough to go with a prevailing TSRA between 2130z and 2230z. For
RNH/MSP any activity looks to be more scattered in nature at these
locations, so maintained nothing more than VCTS. LAMP winds have
not had enough of a west component to them behind the front, so
followed the HRRR forecast with winds. Wednesday, sfc low over
north central ND will continue to fill as it moves across the
Canadian border. CU rule supports a BKN-OVC cu/sc field developing
area wide Wednesday morning. As for chances that cloud field will
be MVFR or VFR, MVFR is likely for AXN, possible for STC, and
unlikely for everyone else.

KMSP...The HRRR had been supporting storm development over the
western Twin Cities, but with front already east of MSP, TSRA
chances will be better east of the field. Still, expect some TSRA
nearby for the first hour or two, so left the VCTS in. The HRRR
has had a better handle on wind direction than the LAMP, so
followed it for the wind forecast. Expect the cu field to rapidly
develop after 13z Wednesday. Likely starting out near 3k ft, but
quickly working toward 5k ft for the afternoon.

/OUTLOOK FOR KMSP/
THU...VFR. Winds WNW 5-10 kts.
FRI...VFR. TSRA likely with chc MVFR. Winds S 5-10 kts.
SAT...MVFR likely. Chc -shra. Winds NW 10-15 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...MPG
Hazardous weather outlook, May 31, 1:23 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 PM CDT TUE MAY 31 2016

MNZ078-085-093-WIZ015-016-024>028-011830-
GOODHUE-STEELE-FREEBORN-BARRON-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
123 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTIUE TO DEVELOP THIS AFTERNOON. A FEW
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING WITH
STRONG WIND GUSTS AND HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SATURDAY. THE SEVERE
WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>070-073>077-082>084-091-092-WIZ014-023-011830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
MARTIN-FARIBAULT-POLK-ST. CROIX-
123 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SATURDAY. THE SEVERE
WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Special weather statement, May 31, 3:16 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT TUE MAY 31 2016

WIZ015-016-025>028-312100-
RUSK-PEPIN-DUNN-EAU CLAIRE-BARRON-CHIPPEWA-
316 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN RUSK...
SOUTHEASTERN BARRON...EASTERN DUNN...NORTH CENTRAL PEPIN AND WESTERN
CHIPPEWA COUNTIES THROUGH 400 PM CDT...

AT 315 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ISLAND LAKE TO NEAR DOWNSVILLE.
MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...CHIPPEWA FALLS...LAKE HALLIE...BLOOMER...CHETEK...
DURAND...COLFAX...ELK MOUND...BRUCE...NEW AUBURN AND WEYERHAEUSER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 43 AND 60.
 U.S. HIGHWAY 53 BETWEEN MILE MARKERS 97 AND 126.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4494 9139 4460 9195 4496 9192 4529 9166
      4564 9111 4564 9107
TIME...MOT...LOC 2015Z 205DEG 25KT 4527 9136 4476 9185

JPC
Local storm report, May 31, 3:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     6 ESE COLFAX            44.96N 91.61W
05/31/2016                   CHIPPEWA           WI   TRAINED SPOTTER

            NUMEROUS SMALL TREES BLOWN DOWN.

&&

CARLYON
Local storm report, May 31, 3:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             6 ESE COLFAX            44.96N 91.61W
05/31/2016  M0.75 INCH       CHIPPEWA           WI   TRAINED SPOTTER

            .

&&

CARLYON
Special weather statement, May 31, 4:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT TUE MAY 31 2016

WIZ016-027-312200-
RUSK-CHIPPEWA-
405 PM CDT TUE MAY 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUSK AND WESTERN
CHIPPEWA COUNTIES THROUGH 500 PM CDT...

AT 405 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF EXELAND TO TILDEN.
MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...LADYSMITH...CHIPPEWA FALLS...LAKE HALLIE...BLOOMER...LAKE
WISSOTA...CORNELL...BRUCE...NEW AUBURN...WEYERHAEUSER...TILDEN AND TONY.

THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 94 AND 118.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4487 9133 4486 9165 4495 9165 4521 9156
      4521 9154 4525 9154 4564 9140 4564 9086
TIME...MOT...LOC 2105Z 229DEG 25KT 4563 9109 4500 9146

JPC
Local storm report, May 31, 4:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
426 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       1 ESE ELK MOUND         44.87N 91.67W
05/31/2016  U2.00 INCH       DUNN               WI   LAW ENFORCEMENT

            RADAR ESTIMATED RAINFALL. FLOODED ROADWAY
            HWY 12 AND 970TH ST. REPORTED BY THE
            SHERIFFS OFFICE.

&&

CARLYON
Special weather statement, May 31, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT TUE MAY 31 2016

WIZ028-312200-
EAU CLAIRE-
429 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY
THROUGH 500 PM CDT...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRCHILD...OR
19 MILES WEST OF NEILLSVILLE...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRCHILD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4460 9108 4486 9103 4485 9092 4470 9092
      4460 9093
TIME...MOT...LOC 2128Z 181DEG 33KT 4465 9097

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:06 PM CDTSpecial Weather StatementMPXFreeborn24 min
May 30, 8:54 PM CDTSpecial Weather StatementMPXChippewa36 min
May 30, 10:01 PM CDTSpecial Weather StatementMPXPope44 min
May 30, 10:35 PM CDTSpecial Weather StatementMPXStearns40 min
May 30, 11:03 PM CDTSpecial Weather StatementMPXTodd42 min
May 30, 11:17 PM CDTSpecial Weather StatementMPXTodd28 min
May 31, 1:46 AM CDTSpecial Weather StatementMPXChippewa, Swift44 min
May 31, 2:07 PM CDTSpecial Weather StatementMPXPierce23 min
May 31, 3:16 PM CDTSpecial Weather StatementMPXDunn44 min
May 31, 3:42 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn48 min
May 31, 4:05 PM CDTSpecial Weather StatementMPXChippewa, Rusk55 min
May 31, 4:20 PM CDTFlash Flood WarningMPXChippewa, Dunn, Eau Claire4 hr
May 31, 4:58 PM CDTSpecial Weather StatementMPXEau Claire62 min
May 31, 5:59 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire, Rusk61 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.